Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 44, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Jul 15, 2010, 7:31 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2010, 7:31 PM MDT (01:31 UTC)
- Expired
- Jul 15, 2010, 8:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 145 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:40 PM MDT | TSTM WND DMG | 5 Ne Wiley, CO | POWER POLES DOWN 1/4 MILE SOUTH OF COUNTY ROADS SS AND 7 ALL LAYING TO THE EAST. WINDS ESTIMATED AT 70 PLUS MILES PER HOUR. |
| Jul 15, 7:57 PM MDT | TSTM WND GST 68 | Lamar, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:20 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3996 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052 WFUS55 KPUB 160131 TORPUB COC011-061-099-160230- /O.NEW.KPUB.TO.W.0044.100716T0131Z-100716T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PUEBLO CO 731 PM MDT THU JUL 15 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... * UNTIL 830 PM MDT * AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO NEAR NEEGRONDA RESERVOIR...OR 15 MILES NORTHWEST OF LAMAR. DOPPLER RADAR SHOWED THIS TORNADO MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY AND QUEENS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3829 10227 3801 10252 3821 10290 3840 10278 TIME...MOT...LOC 0131Z 294DEG 29KT 3826 10274 $$
5 follow-up statements
691 WWUS55 KPUB 160140 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 740 PM MDT THU JUL 15 2010 COC011-061-099-160230- /O.CON.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/ PROWERS CO-BENT CO-KIOWA CO- 740 PM MDT THU JUL 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIOWA... NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 830 PM MDT... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR NEEGRONDA RESERVOIR...OR 12 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 35 MPH. A TORNADO HAS BEEN CONFIRMED WITH THIS STORM. DESTRUCTIVE STRAIGHT LINE WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... LAMAR...WILEY AND QUEENS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3835 10270 3829 10227 3801 10252 3818 10283 TIME...MOT...LOC 0139Z 294DEG 29KT 3824 10269 $$
425
WWUS55 KPUB 160146
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
746 PM MDT THU JUL 15 2010
COC011-160156-
/O.CAN.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/
BENT CO-
746 PM MDT THU JUL 15 2010
...THE TORNADO WARNING FOR NORTHEASTERN BENT COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3801 10252 3811 10272 3823 10272 3835 10267
3829 10227
TIME...MOT...LOC 0146Z 294DEG 29KT 3818 10264
$$
COC061-099-160230-
/O.CON.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/
PROWERS CO-KIOWA CO-
746 PM MDT THU JUL 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIOWA AND
NORTHWESTERN PROWERS COUNTIES UNTIL 830 PM MDT...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WILEY...OR 8 MILES NORTHWEST OF LAMAR...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3801 10252 3811 10272 3823 10272 3835 10267
3829 10227
TIME...MOT...LOC 0146Z 294DEG 29KT 3818 10264
$$513
WWUS55 KPUB 160159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT THU JUL 15 2010
COC061-099-160230-
/O.CON.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/
PROWERS CO-KIOWA CO-
759 PM MDT THU JUL 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIOWA AND
NORTHWESTERN PROWERS COUNTIES UNTIL 830 PM MDT...
AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR QUEENS RESERVOIR...OR 12 MILES NORTH OF
LAMAR...MOVING SOUTH AT 35 MPH.
A 68 MPH WIND GUSTS WAS REPORTED AT THE LAMAR AIRPORT AT 757 PM.
LOCATIONS IMPACTED INCLUDE...
LAMAR AND WILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3801 10252 3811 10272 3823 10272 3835 10267
3829 10227
TIME...MOT...LOC 0159Z 005DEG 30KT 3822 10257
$$885
WWUS55 KPUB 160209
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
809 PM MDT THU JUL 15 2010
COC061-099-160230-
/O.CON.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/
PROWERS CO-KIOWA CO-
809 PM MDT THU JUL 15 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIOWA AND
NORTHWESTERN PROWERS COUNTIES UNTIL 830 PM MDT...
AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES SOUTHEAST OF QUEENS RESERVOIR...OR 9 MILES
NORTH OF LAMAR...MOVING SOUTH AT 35 MPH.
DOPPLER RADAR INDICATES A VERY LARGE CIRCULATION ASSOCIATED WITH
THIS ROTATING THUNDERSTORM.
WINDS OF 68 MPH HAVE BEEN MEASURED AT THE LAMAR AIRPORT.
RESIDENTS OF LAMAR SHOULD GET INTO THEIR TORNADO SHELTERS NOW.
LOCATIONS IMPACTED INCLUDE...
LAMAR AND WILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3801 10252 3811 10272 3823 10272 3835 10267
3829 10227
TIME...MOT...LOC 0207Z 004DEG 31KT 3818 10256
$$840
WWUS55 KPUB 160221
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
821 PM MDT THU JUL 15 2010
COC061-099-160231-
/O.EXP.KPUB.TO.W.0044.000000T0000Z-100716T0230Z/
PROWERS CO-KIOWA CO-
821 PM MDT THU JUL 15 2010
...THE TORNADO WARNING FOR SOUTH CENTRAL KIOWA AND NORTHWESTERN
PROWERS COUNTIES WILL EXPIRE AT 830 PM MDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
ROTATION WITH THE STORM HAS WEAKENED CONSIDERABLY...BUT STRONG
STRAIGHT LINE WINDS ARE STILL LIKELY WITH STORMS IN PROWERS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3801 10252 3811 10272 3823 10272 3835 10267
3829 10227
TIME...MOT...LOC 0221Z 004DEG 31KT 3806 10257
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 15, 2:26 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 2:26 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT THU JUL 15 2010 .SHORT TERM... (TONIGHT AND FRIDAY) ...MAIN SHORT TERM CONCERN REMAIN SEVERE THUNDERSTORM POTENTIAL ACROSS THE PLAINS THROUGH THIS EVENING... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE STATE AS UPPER LEVEL RIDGING ACROSS THE SOUTHERN HIGH PLAINS THROUGH THE DESERT SW IS EXPANDING INTO THE SOUTHERN GREAT BASIN REGION ATTM. WATER VAPOR IMAGERY ALSO INDICATING VERY DRY AIR EMBEDDED WITHIN THE FLOW ALOFT...SAVE ALONG WITH COLORADO AND NEW MEXICO BORDER...WITH MONSOONAL MOISTURE PLUME SHUNTED TO THE SOUTH AND EAST OF THE STATE. LOW LEVEL MOISTURE...HOWEVER IS IN PLACE ACROSS THE EASTERN PLAINS WITH CURRENT DEW PTS IN THE MID 50S TO MID 80S...WITH DEW PTS IN THE MID 20S TO MID 40S ACROSS THE HIGHER TERRAIN AND HIGH VALLEYS ATTM. REGIONAL SATELLITE AND RADARS INDICATING CU BUILDING ACROSS THE HIGHER TERRAIN WITH A FEW ECHOES ACROSS THE SOUTHEASTERN MTS ATTM. THIS AFTERNOON AND TONIGHT...CURRENT AND PROGGED CAPES ACROSS THE EASTERN PLAINS ARE BETWEEN 1500-3000 J/KG. LOW LEVEL UPSLOPE INCREASES ACROSS THE PLAINS THROUGH THE LATE AFTERNOON WITH LOWERING PRESSURES ACROSS THE HIGH TERRAIN...AND COMBINED WITH 20-25KT WESTERLY FLOW ALOFT...WILL ALLOW FOR POTENTIAL OF A FEW SUPER CELLS WITH BULK SHEARS BETWEEN 30-40KTS THROUGH THE LATE EVENING. HOWEVER...THE DRIER WESTERLY FLOW ALOFT IS HELPING TO MIX OUT LOW LEVEL MOISTURE ACROSS THE EASTERN MTS (LXV AND LAKE GEORGE RAWS DEW PTS MIXED FROM MID 40S AND MID 50S TO THE LOWER 20S AND MID 30S FROM 16Z TO 18Z) AND WITH NO EVIDENT SHORT WAVE TO HELP INITIATE CONVECTION...WILL NEED RELAY ON SOLAR HEATING. CONVECTIVE TEMPS ACROSS THE PLAINS ARE IN THE UPPER 80S TO MID 90S WHICH WITH THE MORNING CLOUDS AND INCREASING LOW LEVEL UPSLOPE MAY NOT BE MET...ESPECIALLY ACROSS THE FAR SE PLAINS. WITH THAT SAID AND CONVECTION ALREADY UNDERWAY ACROSS THE SOUTHEASTERN MTS...SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE EASTERN MTS...WITH STORMS MOVING OFF THE HIGHER TERRAIN HELPING TO FIRE A FEW SEVERE THUNDERSTORMS ACROSS THE IMMEDIATE ADJACENT PLAINS THROUGH THE EARLY EVENING. MAIN THREATS FROM THE SEVERE STORMS WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER ALONG WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH POSSIBLE WITH ALL STORMS THROUGH THE EVENING. ANY CONVECTION SHOULD DIMINISH WITH THE SUN AND WITH DRY WESTERLY FLOW ALOFT...SHOULD CLEARING FROM SEE WEST TO EAST THROUGH THE OVERNIGHT. FRIDAY...UPPER LEVEL RIDGING ACROSS THE DESERT SW AND SOUTHERN GREAT BASIN CONTINUES TO BUILD INTO WESTERN COLORADO ALLOWING FOR CONTINUED WARMING AND DRYING ALOFT WITH H7 TEMPS PROGGED BETWEEN 16C AND 20C...WARMEST ACROSS THE WESTERN HALF OF THE AREA. WITH THE WARMING ALOFT AND STRONG MID JULY SUNSHINE SHOULD SEE HIGHS WARMING BACK INTO THE 90S AND LOWER 100S ACROSS THE PLAINS WITH LOW LEVEL MOISTURE PROGGED TO MIX OUT ACROSS THE NORTHERN HALF OF THE AREA THROUGH THE LATE MORNING. THERE HOWEVER LOOKS TO BE ENOUGH MOISTURE REMAINING ACROSS SOUTHEASTERN MTS AND FAR SE PLAINS...COMBINED WITH SOLAR HEATING...WITH PRODUCE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS MOST NUMEROUS ACROSS THE SE MTS WITH A FEW STRONGER STORMS POSSIBLE WITH CAPES VALUES PROGGED BETWEEN 800-1200 J/KG. ANY CONVECTION ELSEWHERE WILL BE HIGHER BASED...WITH MORE WIND THAN RAINFALL EXPECTED. -MW .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) THE UPR RIDGE WL BE CENTERED OVR NERN AZ THRU SUN...THEN SHIFTING EASTWARD MON AND TUE...BECOMING CENTERED OVR THE CENTRAL PLAINS STATES TUE. SO FOR SAT AND SUN THE FLOW ALOFT OVR THE CWA WL BE NWRLY WITH A FEW SHRTWV TROFS MOVING OVR THE RIDGE AND BRUSHING BY NERN CO AND RE-ENFORCING THE LOW LEVEL UPSLOPE FLOW OVR THE SERN PLAINS. THERE WL LIKELY BE ENOUGH MSTR OVR THE AREA SAT AND SUN TO SEE SOME ISOLD PCPN DEVELOP...ESPECIALLY OVR AND NR THE MTS. WITH THE RIDGE SHIFTING EASTWARD NEXT WEEK AND A TROF MOVES INTO THE PAC NW...THE FLOW ALOFT OVR THE AREA WL BECOME SWRLY. BEGINNING LATE MON IT LOOKS LIKE A PLUME OF MSTR WL BE STREAMING ACRS THE FORECAST AREA THROUGH THU. THE AVAILABLE MSTR IN ADDITION TO DAYTIME HEATING AND OCNL SHRTWV TROFS MOVING THRU THE FLOW OVR THE AREA...SHOULD LEAD TO THE POTENTIAL FOR DAILY CHANCES FOR SHOWERS AND STORMS...WITH THE BEST CHANCES BEING OVR AND NR THE HYR TRRN. ABOVE NORMAL TEMPERATURES WILL CONTINUE EACH DAY. HIGHS OVR THE SERN PLAINS WL RANGE FROM THE MID 90S TO AROUND 104. && .AVIATION...ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED ACROSS THE EASTERN MTS AND PLAINS...WITH A SEVERE STORMS POSSIBLE ACROSS THE PLAINS AS ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE...WITH COS HAVING THE BEST CHANCE OF SEEING STORMS. LOCAL MVFR CONDITIONS AND ISOLATED IFR CIGS POSSIBLE NEAR STORM...ESPECIALLY ACROSS THE EASTERN PLAINS...ALONG WITH LARGE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. CONVECTION TO DIMINISH WITH SUNSET WITH SKIES CLEARING FROM WEST TO EAST OVERNIGHT. VFR CONDITIONS EXPECTED FOR ALL TAF SITES ON FRIDAY...WITH AFTERNOON CONVECTION CONFINED TO MAINLY THE SOUTHEASTERN MTS AND FAR SE PLAINS. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
Hazardous weather outlook, Jul 15, 7:18 PM MDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 718 PM MDT THU JUL 15 2010 COZ058>089-093>099-170130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 718 PM MDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT AN AREA OF STRONG THUNDERSTORMS IS CURRENTLY MOVING SOUTH ACROSS THE PLAINS AND WILL DO SO THROUGH MIDNIGHT. THE STRONGEST STORMS WILL MOVE ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES THROUGH 10 PM. THESE STORMS WILL LIKELY PRODUCE HAIL TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO NEAR 80 MPH AND LOCAL HEAVY RAIN. AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS THROUGH 900 PM. FURTHER WEST OVER SOUTHERN PUEBLO...HUERFANO AND LAS ANIMAS COUNTIES MORE ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH MIDNIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS WITH HAIL TO THE SIZE PENNIES AND WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...CAPABLE OF PRODUCING HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER WITH THE STRONGER STORMS WILL BE POSSIBLE FROM FRIDAY INTO NEXT MONDAY. INCREASED ATMOSPHERIC MOISTURE MEANS THAT ISOLATED TO SCATTERED THUNDERSTORMS SHOULD BE NOTED(ESPECIALLY MOUNTAIN AND WESTERN SECTIONS) FROM LATER MONDAY INTO NEXT WEDNESDAY. THE PRIMARY THREATS WITH THESE STORMS FROM LATER MONDAY INTO NEXT WEDNESDAY WILL ONCE AGAIN BE HAZARDOUS LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND LOCALIZED HAIL AROUND 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT OVER THE PLAINS. 88/28
In the hours before
Local storm report, Jul 15, 5:55 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST PUEBLO 38.27N 104.61W
07/15/2010 M56 MPH PUEBLO CO ASOS
&&
KMOZLEYLocal storm report, Jul 15, 5:59 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST PUEBLO 38.27N 104.61W
07/15/2010 M56 MPH PUEBLO CO ASOS
&&
KMOZLEYLocal storm report, Jul 15, 6:02 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST PUEBLO 38.27N 104.61W
07/15/2010 M64.00 MPH PUEBLO CO ASOS
0553 PM TSTM WND GST PUEBLO 38.27N 104.61W
07/15/2010 M64.00 MPH PUEBLO CO ASOS
&&
KMOZLEYSpecial weather statement, Jul 15, 6:21 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 621 PM MDT THU JUL 15 2010 COZ089-093-095>097-160045- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 621 PM MDT THU JUL 15 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO... EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF HASWELL TO 6 MILES NORTHEAST OF ARLINGTON TO ORDWAY...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. ARLINGTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 15, 7:30 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 9 N BRANDON 38.58N 102.44W
07/15/2010 M1.00 INCH KIOWA CO TRAINED SPOTTER
&&
JCERULocal storm report, Jul 15, 7:31 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
731 PM MDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TORNADO 10 SSW EADS 38.35N 102.85W
07/15/2010 KIOWA CO STORM CHASER
MULTI VORTEX NON CONDENSATION TORNADO ON THE GROUND FOR 2
MINUTES OVER OPEN LAND.
&&
KMOZLEYThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:32 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 58 min |
| Jul 15, 6:40 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 65 min |
| Jul 15, 7:15 PM MDT | Tornado Warning | PUB | Kiowa | 30 min |
| Jul 15, 7:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 53 min |
| Jul 15, 7:34 PM MDT | Tornado Warning | PUB | Kiowa | 45 min |
| Jul 15, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 54 min |
| Jul 15, 8:12 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 42 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.